Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Kazhdan-Lusztig conjecture for generalized Kac-Moody algebras. II. Proof of the conjecture


Author: Satoshi Naito
Journal: Trans. Amer. Math. Soc. 347 (1995), 3891-3919
MSC: Primary 17B67; Secondary 17B10
DOI: https://doi.org/10.1090/S0002-9947-1995-1316859-2
MathSciNet review: 1316859
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Generalized Kac-Moody algebras were introduced by Borcherds in the study of Conway and Norton's moonshine conjectures for the Monster sporadic simple group. In this paper, we prove the Kazhdan-Lusztig conjecture for generalized Kac-Moody algebras under a certain mild condition, by using a generalization (to the case of generalized Kac-Moody algebras) of Jantzen's character sum formula. Our (main) formula generalizes the celebrated result for the case of Kac-Moody algebras, and describes the characters of irreducible highest weight modules over generalized Kac-Moody algebras in terms of the "extended" Kazhdan-Lusztig polynomials.


References [Enhancements On Off] (What's this?)

  • [B1] R. E. Borcherds, Generalized Kac-Moody algebras, J. Algebra 115 (1988), 501-512. MR 943273 (89g:17004)
  • [B2] -, Monstrous moonshine and monstrous Lie superalgebras, Invent. Math. 109 (1992), 405-444. MR 1172696 (94f:11030)
  • [C] L. Casian, Kazhdan-Lusztig multiplicity formulas for Kac-Moody algebras, C. R. Acad. Sci. Paris 310 (1990), 333-337. MR 1046507 (92b:17038)
  • [DGK] V. V. Deodhar, O. Gabber, and V. G. Kac, Structure of some categories of representations of infinite-dimensional Lie algebras, Adv. Math. 45 (1982), 92-116. MR 663417 (83i:17012)
  • [GW] R. Goodman and N. R. Wallach, Whittaker vectors and conical vectors, J. Funct. Anal. 39 (1980), 199-279. MR 597811 (82i:22018)
  • [J] J. C. Jantzen, Moduln mit einem Höchsten Gewicht, Lecture Notes in Math., vol. 750, Springer, Berlin and New York, 1979. MR 552943 (81m:17011)
  • [K] V. G. Kac, Infinite dimensional Lie algebras, 3rd ed., Cambridge Univ. Press, Cambridge, 1990. MR 1104219 (92k:17038)
  • [KK] V. G. Kac and D. A. Kazhdan, Structure of representations with highest weight of infinite-dimensional Lie algebras, Adv. Math. 34 (1979), 97-108. MR 547842 (81d:17004)
  • [Ka] M. Kashiwara, Kazhdan-Lusztig conjecture for a symmetrizable Kac-Moody Lie algebra, The Grothendieck Festschrift, II (P. Cartier et al., eds.), Progress in Math., vol. 87, Birkhäuser, Boston, 1990, pp. 407-433. MR 1106905 (93a:17026)
  • [KT] M. Kashiwara and T. Tanisaki, Kazhdan-Lusztig conjecture for symmetrizable Kac-Moody Lie algebra. II: Intersection cohomologies of Schubert varieties, Operator Algebras, Unitary Representations, Enveloping Algebras, and Invariant Theory (A. Connes et al., eds.), Progress in Math., vol. 92, Birkhäuser, Boston, 1990, pp. 159-195. MR 1103590 (93a:17027)
  • [KL1] D. A. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), 165-184. MR 560412 (81j:20066)
  • [KL2] -, Schubert varieties and Poincaré duality, Proc. Sympos. Pure Math., vol. 36, Amer. Math. Soc., Providence, RI, 1980, pp. 185-203. MR 573434 (84g:14054)
  • [N] S. Naito, Kazhdan-Lusztig conjecture for generalized Kac-Moody algebras. I: Towards the conjecture, Comm. Algebra 23 (1995), 703-736. MR 1311810 (96b:17024)
  • [RW] A. Rocha-Caridi and N. R. Wallach, Highest weight modules over graded Lie algebras: Resolutions, filtrations and character formulas, Trans. Amer. Math. Soc. 277 (1983), 133-162. MR 690045 (84m:17005)
  • [S] N. N. Shapovalov, On a bilinear form on the universal enveloping algebra of a complex semisimple Lie algebra, Functional Anal. Appl. 6 (1972), 307-312.
  • [W] N. R. Wallach, A class of non-standard modules for affine Lie algebras, Math. Z. 196 (1987), 303-313. MR 913657 (89c:17035)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B67, 17B10

Retrieve articles in all journals with MSC: 17B67, 17B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1316859-2
Keywords: Generalized Kac-Moody algebra, character formula, Kazhdan-Lusztig conjecture
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society